MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number CDL-637L
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device did not return for investigation.Rmf 0003 rev 38 line 15 - failure to relieve symptoms including unresolved pain rmf 0003 rev 38 line 12.73.4.- resorption or osteolysis, without infection/infected abscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 38 line 12.75 - device explanted.
 
Event or Problem Description
It was reported the patient developed severe osteolysis.First attempt to revise and relive pressure on the cord was done by laminoplasty at c3/4/6 level earlier this year.Date tba.Doctor made the decision to remove the failed disc and fuse c4/6 level.C5/6 level still intact so it was not revised.Patient developed pain and weakness and a ct revealed a failed m6-c device and osteolysis at c3/4.It was revised and fused with a cage and plate.
 
Additional Manufacturer Narrative
It was reported that the patient developed pain and weakness, and imaging revealed failed m6-c device and osteolysis.The doctor removed the failed disc and fused c4/5 level.The c5/6 level m6-c was still intact and not revised.Radiographic images were not provided for review.Microbiology/pathology reports and results were also not provided.The device was not returned and therefore examination of the explant could not be completed.With the information provided, it is not possible to determine the cause of the reported failure for this product experience.Should additional information be provided, the pe will be amended.A serial number was reported by the rep.However, the provided serial number does not exist in the m6 database.Currently, the serial number build is on agdxxx.Attempts were made to verify the serial number for the device in this incident without success.Without a valid serial number, a review of the lhr cannot be completed.Rmf 0003 rev 38 line 15 - failure to relieve symptoms including unresolved pain.Rmf 0003 rev 38 line 12.73.4.- resorption or osteolysis, without infection/infected abscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 38 line 12.75 - device explanted.
 
Event or Problem Description

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
james stephens
501 mercury dr.
sunnyvale, CA 94085
MDR Report Key19513637
Report Number3004987282-2024-00022
Device Sequence Number4035969
Product Code MJO
UDI-Device Identifier00812388030049
UDI-Public00812388030049
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCDL-637L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale